MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48033
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
Technician forgot to remove the stylet and stent came out with assembly.After deployment of stent technician forgot to remove the stylet and pull the device and result of that entire stent came out with device.
 
Additional Manufacturer Narrative
Pma/510(k) # k162717 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k) # k162717.Device evaluation: user/use related complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.The device evaluation could not be completed for the evo-20-25-10-e device of lot c1889249 as the device or photographic evidence of the device was not returned for evaluation.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity: a review of the manufacturing records of lot c1889249 did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label: the instructions for use, ifu0061 which accompanies this device, states ¿when stent point-of-no-return has been passed, pull safety wire out of delivery handle near wire guide port.There is evidence to suggest that the customer did not follow the instructions for use.Root cause analysis: definitive root cause was established.The user has not complied with the requirements of the ifu and/label.According to the information available the customer did not pull the safety wire to release the stent.According to the information available the technician forgot to remove the stylet and stent came out with assembly.Summary of investigation: according to the customer after deployment of stent technician forgot to remove the stylet and pull the device and result of that entire stent came out with device.Confirmed quantity of 1 device, confirmed used.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude a definitive root cause was established.The user had not complied with the requirements of the ifu with respect to the intended use of the device.Complaint is confirmed based on customer and/or rep testimony.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 28-feb-2023.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key15348054
Report Number3001845648-2022-00602
Device Sequence Number4530102
Product Code ESW
UDI-Device Identifier10827002480336
UDI-Public(01)10827002480336(17)231122(10)C1889249
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2023
Device Model NumberG48033
Device Catalogue NumberEVO-20-25-15-E
Device Lot NumberC1889249
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/05/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer08/08/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale